Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Structural instability of $ {\rm exp}(z)$


Author: Robert L. Devaney
Journal: Proc. Amer. Math. Soc. 94 (1985), 545-548
MSC: Primary 58F12; Secondary 30D05, 58F10
DOI: https://doi.org/10.1090/S0002-9939-1985-0787910-2
MathSciNet review: 787910
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The entire function $ \operatorname{exp}\left( z \right)$ has a Julia set equal to the whole plane. We show that there are complex $ \lambda $'s near 1 such that $ \lambda {e^z}$ has an attracting periodic orbit. Hence $ {e^z}$ is not structurally stable.


References [Enhancements On Off] (What's this?)

  • [B] P. Blanchard, Complex analytic dynamics, Bull. Amer. Math. Soc. (N.S.) 11 (1984), 85-141. MR 741725 (85h:58001)
  • [D] R. Devaney, Julia sets and bifurcation diagrams for exponential maps, Bull. Amer. Math. Soc. (N.S.) 10 (1984), 167-171. MR 741732 (86b:58091)
  • [DK] R. Devaney and M. Krych, Dynamics of $ {\text{Exp}}\left( z \right)$, Ergodic Theory Dynamical Systems 4 (1984), 35-52. MR 758892 (86b:58069)
  • [DH] A. Douady and J. Hubbard, Iteration des polynomes quadratiques complexes, C. R. Acad. Sci. Paris Sér. I 294 (1982). MR 651802 (83m:58046)
  • [F] P. Fatou, Sur l'iteration des fonctions transcendantes entieres, Acta Math. 47 (1926), 337-370. MR 1555220
  • [GGS] E. Ghys, L. Goldberg and D. Sullivan, On the measurable dynamics of $ z \to {e^z}$, Ergodic Theory Dynamical Systems (to appear).
  • [GK] L. Goldberg and L. Keen, A finiteness theorem for a dynamical class of entire functions (to appear). MR 857196 (88b:58126)
  • [J] G. Julia, Iteration des applications fonctionnelles, J. Math. Pures Appl. (1918), 47-245.
  • [Ma] B. Mandelbrot, The fractal geometry of nature, Freeman, San Francisco, Calif., 1982. MR 665254 (84h:00021)
  • [MSS] R. Mañe, P. Sad and D. Sullivan, On the dynamics of rational maps (to appear).
  • [M] M. Misiurewicz, On iterates of $ {e^z}$, Ergodic Theory Dynamical Systems 1 (1981), 103-106. MR 627790 (82i:58058)
  • [R] M. Rees, Ergodic rational maps with dense critical point forward orbit, Ergodic Theory Dynamical Systems 4 (1984), 311-322. MR 766108 (85m:58111)
  • [S] D. Sullivan, Quasi-conformal homeomorphisms and dynamics. III (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F12, 30D05, 58F10

Retrieve articles in all journals with MSC: 58F12, 30D05, 58F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0787910-2
Keywords: Exponential map, Julia set, structural stability
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society